Alert archive / Iowa / River Flood Warnings in 2009
River Flood Warning 72, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jun 7, 2009, 8:58 PM CDT for Lucas County, Wayne County, Iowa. It took effect at Jun 8, 2009, 2:04 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2009, 8:58 PM CDT (01:58 UTC)
- In effect from
- Jun 8, 2009, 2:04 PM CDT
- Expired
- Jun 9, 2009, 6:19 AM CDT
- In force
- 16 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Lucas County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 100 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Chariton (CHTI4).
- Action stage
- 16 ft
- Minor stage
- 19.5 ft
- Moderate stage
- 26 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06903400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 080158 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 858 PM CDT SUN JUN 07 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-090158- /O.NEW.KDMX.FL.W.0072.090608T1658Z-090611T0100Z/ /CHTI4.1.ER.090608T1658Z.090609T0600Z.090610T0100Z.NO/ 858 PM CDT SUN JUN 07 2009 ...FLOOD WARNING IN EFFECT UNTIL TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL TUESDAY EVENING. * AT 7:15 PM SUNDAY THE STAGE WAS 11.9 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * FORECAST...RISE ABOVE FLOOD STAGE MONDAY MORNING...AND CONTINUE RISING TO 15.9 FEET TUESDAY MORNING. FALL BELOW FLOOD STAGE TUESDAY EVENING. * IMPACT...AT 15 FEET...WATER BEGINS FLOWING INTO NEARBY LOWLAND AREAS. $$
6 follow-up statements
000 WGUS83 KDMX 080813 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 313 AM CDT MON JUN 08 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-090813- /O.EXT.KDMX.FL.W.0072.090609T0730Z-090611T0100Z/ /CHTI4.1.ER.090609T0730Z.090609T1200Z.090610T0100Z.NO/ 313 AM CDT MON JUN 08 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL TUESDAY EVENING. * AT 3:00 AM MONDAY THE STAGE WAS 11.4 FEET...AND FALLING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * FORECAST...RISE ABOVE FLOOD STAGE TUESDAY MORNING...AND CONTINUE RISING TO 15.9 FEET TUESDAY MORNING. FALL BELOW FLOOD STAGE TUESDAY EVENING. $$
000 WGUS83 KDMX 081404 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 904 AM CDT MON JUN 08 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-091404- /O.EXT.KDMX.FL.W.0072.090609T0600Z-090610T0600Z/ /CHTI4.1.ER.090609T0600Z.090609T0600Z.090609T0600Z.NO/ 904 AM CDT MON JUN 08 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL TUESDAY MORNING. * AT 8:30 AM MONDAY THE STAGE WAS 13.8 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * FORECAST...RISE TO FLOOD STAGE TUESDAY MORNING. $$
000 WGUS83 KDMX 081919 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 219 PM CDT MON JUN 08 2009 .MODERATE TO HEAVY RAINS FELL ACROSS SOUTHERN IOWA AND THE CHARITON RIVER BASIN SUNDAY EVENING AND EARLY MONDAY MORNING. WIDESPREAD RAIN AMOUNTS OF A HALF INCH TO AN INCH FELL ACROSS THE BASIN...WHICH ALREADY HAD MOIST SOILS IN PLACE. THIS HAS PUSHED THE CHARITION RIVER AT CHARITON JUST OVER FLOOD STAGE. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-091919- /O.EXT.KDMX.FL.W.0072.090608T1904Z-090610T1300Z/ /CHTI4.1.ER.090608T1512Z.090609T0000Z.090609T1300Z.NO/ 219 PM CDT MON JUN 08 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL TUESDAY MORNING. * AT 1:00 PM MONDAY THE STAGE WAS 16.0 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * THE RIVER IS NEAR CREST NOW AND SHOULD BEGIN FALLING EARLY THIS EVENING. * FLOOD STAGE IS 15 FEET. * FORECAST...RISE TO 16.1 FEET THIS EVENING. FALL BELOW FLOOD STAGE TUESDAY MORNING. $$ SMALL
000 WGUS83 KDMX 090202 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 902 PM CDT MON JUN 08 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-100202- /O.CON.KDMX.FL.W.0072.000000T0000Z-090610T1300Z/ /CHTI4.1.ER.090608T1512Z.090608T2300Z.090609T1300Z.NO/ 902 PM CDT MON JUN 08 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL TUESDAY MORNING. * AT 8:45 PM MONDAY THE STAGE WAS 16.3 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 15 FEET. * FORECAST...FALL BELOW FLOOD STAGE TUESDAY MORNING. $$
000 WGUS83 KDMX 090847 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 347 AM CDT TUE JUN 09 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC123-125-100847- /O.CON.KDMX.FL.W.0073.000000T0000Z-090610T2100Z/ /OOAI4.1.ER.090609T0218Z.090609T0830Z.090609T2100Z.NO/ 347 AM CDT TUE JUN 09 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL TODAY... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER NEAR OSKALOOSA. * UNTIL TODAY. * AT 3:30 AM TUESDAY THE STAGE WAS 17.6 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 17 FEET. * FORECAST...FALL BELOW FLOOD STAGE TODAY. $$ IAC117-185-100841- /O.EXT.KDMX.FL.W.0072.000000T0000Z-090610T0841Z/ /CHTI4.1.ER.090608T1512Z.090608T2300Z.090609T0841Z.NO/ 347 AM CDT TUE JUN 09 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL THIS MORNING. * AT 2:30 AM TUESDAY THE STAGE WAS 15.1 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 15 FEET. * FORECAST...FALL BELOW FLOOD STAGE THIS MORNING. $$
000 WGUS83 KDMX 091119 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 619 AM CDT TUE JUN 09 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-091149- /O.CAN.KDMX.FL.W.0072.000000T0000Z-090610T0841Z/ /CHTI4.1.ER.090608T1512Z.090608T2300Z.090609T0753Z.NO/ 619 AM CDT TUE JUN 09 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE CHARITON RIVER NEAR CHARITON. * AT 5:30 AM TUESDAY THE STAGE WAS 14.3 FEET...AND FALLING. * FELL BELOW FLOOD STAGE AT 2:53 AM TUESDAY. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * FORECAST...FALL TO 12.9 FEET WEDNESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 7, 6:14 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 7, 6:14 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 614 PM CDT SUN JUN 7 2009 ...UPDATED AVIATION DISCUSSION AND WATCHES... .SHORT TERM /TONIGHT/... QUESTIONS THIS EVENING REALLY NOT WHETHER THERE WILL BE PRECIP...BUT LOCATIONS AND SFC BASED VS ELEVATED. BIGGER PICTURE HAS JET AND ASSOCIATED SHORT WAVES INTO KS/NE...AND PARENT WAVE FARTHER BACK INTO THE ROCKIES. UNLIKE YESTERDAY...SYNOPTIC SCALE UVM IS MORE PREVALENT UPSTREAM AND FAIRLY OBVIOUS IN LEAF-LIKE IR STLT IMAGERY DUE TO THESE FEATURES. 19Z TOP SOUNDING STILL REFLECTS EML AND FORMIDABLE CIN DUE TO 700/750MB WARM LAYER...HOWEVER THIS IS NOT APPARENT FARTHER NORTH IN THE COOLER AIR TOWARD OAX. 19Z RUC MLCAPE/CIN LOOKS TOO AGGRESSIVE WITH CAPE AMOUNTS AND CIN EROSION...BUT GENERAL AREAS SEEM OK. THUS EXPECT INITIATION TO OCCUR SOMEWHERE BETWEEN TOP/OAX...POSSIBLY AROUND KBIE/KFNB NEAR BEST 1000-950MB THETA-E CONVERGENCE. INSTABILITY AND SHEAR /DEEP AND SHALLOW/ APPEAR SUFFICIENT FOR SUPERCELLS...POSSIBLY TORNADIC. EVEN IF THIS DOES NOT OCCUR...ELEVATED CONVECTION DEVELOPING OVER NERN NE LIKELY A SIGN OF THINGS TO COME. STRONG LIFT AND MOISTURE CONVERGENCE ALONG 305K SFC SURGES RIGHT INTO IA TONIGHT AHEAD OF APPROACHING FORCING. AIRMASS MODIFIES QUITE A BIT WITH DIMINISHING CIN AND MORE THAN ADEQUATE ELEVATED CAPES...SO HAVE BLANKETED CATEGORICAL POPS. SVR HAIL QUITE POSSIBLE OVERNIGHT AND CANNOT RULE OUT AN ISOLD TORNADO THREAT EITHER AS 0-1KM SHEAR/HELICITY INCREASES WITH LLJ AHEAD OF TRIPLE POINT. VARIOUS HEAVY RAIN PARAMETERS ARE FAVORABLE AS WELL IN TERMS OF THERMODYNAMICS AND STORM MOTION SO HAVE INCLUDED HEAVY RAIN MENTION. .LONG TERM /MONDAY THROUGH SUNDAY/... THE FRONTAL BOUNDARY WILL QUICKLY PUSH INTO EASTERN IOWA AFTER 12Z MONDAY WITH THE REMANTS OF THE EARLY MORNING MCS LINGERING ACROSS EASTERN COUNTIES. DRY AND COOLER AIR WILL PUSH INTO THE STATE BEHIND THE FRONT MONDAY WITH HIGHS IN THE 60S AND 70S. THE SFC RIDGE WILL MOVE THROUGH MONDAY NIGHT BEFORE HEADING EAST TUESDAY. THERE IS STILL A WIDE VARIETY OF MODEL SOLUTIONS REGARDING THE NEXT SIGNIFICANT SHORT WAVE. THE LATEST OPERATIONAL GFS/ECMWF SPREAD RAIN INTO THE FORECAST AREA DURING THE DAY ON TUESDAY...WHILE THE NAM DELAYS THE ARRIVAL UNTIL TUESDAY NIGHT. FOR NOW...WILL MAINTAIN DRY FORECAST DURING THE DAY FOR COLLABORATION PURPOSES...AND INTRODUCE POPS TUESDAY NIGHT. WEDNESDAY WILL ALSO LIKELY BE AN ACTIVE DAY WITH THE POTENTIAL FOR ANOTHER STRONGER SHORT WAVE TROUGH. IN THE LATER PERIODS...THE NEXT BEST CHANCE OF RAIN APPEARS TO BE LATE IN THE WEEKEND. && .AVIATION...08/00Z SURFACE FRONT REMAINS DRAPED ACROSS THE AREA. NORTH OF THE FRONT I.E. AT KMCW IFR CIGS AND INTERMITTENT MVFR BR PERSIST WHILE SOUTH OF THE FRONT AT THE OTHER TERMINAKLS MAINLY VFR CONDITIONS PREVAIL ATTM. HOWEVER TSTORMS ARE MOVING ACROSS THE AREA AND WILL PRODUCE PERIODS OF IFR OR LOWER CONDITIONS THIS EVENING. THESE WILL BE HIT AND MISS SO WILL ONLY INCLUDE MORE THAN VCTS FOR HIGH CONFIDENCE IMPACTS IN THE FIRST FEW HOURS OF THE TAFS. ADDITIONAL TSTORM DEVELOPMENT IS EXPECTED OVERNIGHT...BUT AGAIN UNCERTAINTY REGARDING TIMING AND LOCATION OF THIS CONVECTION PRECLUDES MORE THAN VCTS THROUGH THE NIGHT ATTM. ALSO...THE SURFACE FRONT WILL FINALLY MOVE SOUTHEAST ACROSS THE AREA DURING THE EARLY TO MID MORNING HOURS MONDAY...WITH IFR CIGS SPREADING BEHIND THE FRONT THEN LIFTING TO LOW MVFR AROUND FL012-015 BY MID MORNING AND PERSISTING AT LEAST INTO THE AFTERNOON. && .DMX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH IN EFFECT UNTIL 11 PM CDT FOR ADAIR-ADAMS-AUDUBON- CASS-CLARKE-DALLAS-DECATUR-GUTHRIE-MADISON-RINGGOLD-TAYLOR-UNION. TORNADO WATCH IN EFFECT UNTIL MIDNIGHT CDT FOR APPANOOSE-BOONE- DAVIS-JASPER-LUCAS-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK- STORY-TAMA-WAPELLO-WARREN-WAYNE. && SHORT TERM...SMALL LONG TERM...KINNEY AVIATION...LEE
Hazardous weather outlook, Jun 7, 3:23 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 323 PM CDT SUN JUN 7 2009 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-081100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 323 PM CDT SUN JUN 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND BECOME MORE WIDESPREAD ACRO 2 INCHES OF RAINFALL RECENTLY COULD HAVE SOME ISOLATED FLASH FLOODING TONIGHT...ALTHOUGH A WIDESPREAD THREAT IS NOT ANTICIPATED. LESS RAIN IS EXPECTED TO THE SOUTH OF INTERSTATE 80 AND THE FLASH FLOOD THREAT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE OVERALL SEVERE WEATHER THREAT APPEARS TO BE LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON...THROUGH THE OVERNIGHT HOURS.
In the hours before
Local storm report, Jun 7, 7:37 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
737 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG JOHNSTON 41.69N 93.70W
06/07/2009 POLK IA LAW ENFORCEMENT
TRAILER BLOWN ACROSS PARKING LOT
&&
JJOHNSONLocal storm report, Jun 7, 7:40 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
740 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 2 NNW ANKENY AIRPORT 41.72N 93.58W
06/07/2009 E65 MPH POLK IA TRAINED SPOTTER
&&
JJOHNSONSpecial weather statement, Jun 7, 7:42 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 742 PM CDT SUN JUN 7 2009 IAZ061-080115- JASPER- 742 PM CDT SUN JUN 7 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JASPER COUNTY UNTIL 815 PM CDT... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLFAX...OR 19 MILES NORTHEAST OF DES MOINES...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... LAMBS GROVE BY 805 PM CDT. NEWTON AND NEWTON AIRPORT BY 810 PM CDT. MOYER
Special weather statement, Jun 7, 8:15 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 815 PM CDT SUN JUN 7 2009 IAZ049-050-080145- MARSHALL-TAMA- 815 PM CDT SUN JUN 7 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND WESTERN TAMA COUNTIES UNTIL 845 PM CDT... AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MARSHALLTOWN...OR 44 MILES WEST OF MARENGO...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... LE GRAND BY 825 PM CDT. MONTOUR BY 830 PM CDT. GARWIN...GLADBROOK AND TOLEDO BY 840 PM CDT. MOYER
Local storm report, Jun 7, 8:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
840 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 2 NNW MONTOUR 42.01N 92.73W
06/07/2009 TAMA IA LAW ENFORCEMENT
SEMI BLOWN OFF HIGHWAY 30 DUE TO SEVERE WIND.
&&
JJOHNSONLocal storm report, Jun 7, 8:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
847 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HEAVY RAIN 3 SE MARSHALLTOWN AIRPO 42.08N 92.88W
06/07/2009 M2.25 INCH MARSHALL IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS 2.25 INCHES OF RAIN IN 15
MINUTES.
&&
LEEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:06 PM CDT | Tornado Warning | DMX | Polk | 24 min |
| Jun 7, 7:08 PM CDT | Severe Thunderstorm Warning | DMX | Polk | 37 min |
| Jun 7, 8:24 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 51 min |
| Jun 7, 8:40 PM CDT | Areal Flood Advisory | DMX | Black Hawk, Grundy, Marshall, Tama | 2 hr |
| Jun 7, 9:55 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 50 min |
| Jun 7, 11:22 PM CDT | Flash Flood Warning | DMX | Adams, Taylor | 6 hr |
| Jun 7, 11:56 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold | 38 min |
| Jun 8, 12:02 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 43 min |
| Jun 8, 12:19 AM CDT | Areal Flood Advisory | DMX | Ringgold, Union | 5 hr |
| Jun 8, 12:38 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 21 min |
| Jun 8, 2:46 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 28 hr |
Nearby
River Flood Warnings in Iowa, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.